MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with may thurner syndrome.The 80% stenosed target lesion was located in the severely tortuous and mildly calcified left common iliac vein.Following placement of 18x90 wallstents bilaterally, two 18-4/5.8/75 xxl esophageal balloon catheter were bilaterally placed at the proximal end of the stent and inflated simultaneously.However, during the initial inflation at 5 atmospheres for a few seconds, one of the balloon catheter ruptured.The device was removed completely, and the procedure was completed with another 18x4x75 xxl esophageal balloon catheter.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: a xxl device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood present in balloon which is indicative of a leak.The balloon was attached to an encore inflation device, subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located 40mm proximal from the distal tip.The rated burst pressure for this device is 8 atmospheres as per xxl specification.A visual and tactile examination identified no kinks or damage to the shaft.A visual examination identified no issues with the tip of the device.
 
Event or Problem Description

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17787160
Report Number2124215-2023-49953
Device Sequence Number15032727
Product Code KNQ
UDI-Device Identifier08714729163169
UDI-Public08714729163169
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2026
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0031170743
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown